Alert archive / Texas / Wind Advisories in 2025
Wind Advisory 2, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Jan 16, 2025, 1:39 PM CST for 19 counties in Texas. It took effect at Jan 17, 2025, 11:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 16, 2025, 1:39 PM CST (19:39 UTC)
- In effect from
- Jan 17, 2025, 11:00 AM CST
- Expired
- Jan 17, 2025, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 26 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 7.7 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2846 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
741 WWUS74 KLUB 161939 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 139 PM CST Thu Jan 16 2025 TXZ021>024-027>030-033>036-039>042-171300- /O.NEW.KLUB.WI.Y.0002.250117T1700Z-250118T0000Z/ Parmer-Castro-Swisher-Briscoe-Bailey-Lamb-Hale-Floyd-Cochran- Hockley-Lubbock-Crosby-Yoakum-Terry-Lynn-Garza- Including the cities of Happy, Olton, Plains, Morton, Post, Tulia, Slaton, Amherst, Meadow, Levelland, Dimmitt, Ralls, Farwell, Lubbock, Littlefield, Silverton, Crosbyton, New Home, Floydada, Plainview, Quitaque, Friona, Wolfforth, Bovina, Brownfield, Lake Alan Henry, ODonnell, Whiteface, Muleshoe, Hart, Wellman, Lockney, Tahoka, Denver City, Sundown, and Hale Center 139 PM CST Thu Jan 16 2025 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 6 PM CST FRIDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Areas on the Caprock. * WHEN...From 11 AM to 6 PM CST Friday. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution, particularly on N-S oriented roads. Areas of blowing dust are possible as well, which may lead to periods of reduced visibility at times. && $$ AP
3 follow-up statements
672 WWUS74 KLUB 170808 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 208 AM CST Fri Jan 17 2025 TXZ021>024-027>030-033>036-039>042-180000- /O.CON.KLUB.WI.Y.0002.250117T1700Z-250118T0000Z/ Parmer-Castro-Swisher-Briscoe-Bailey-Lamb-Hale-Floyd-Cochran- Hockley-Lubbock-Crosby-Yoakum-Terry-Lynn-Garza- Including the cities of Hart, Friona, Lockney, Muleshoe, Tulia, Quitaque, Amherst, Littlefield, Olton, Ralls, Tahoka, Plainview, Morton, Bovina, Farwell, Dimmitt, Plains, Post, Hale Center, Lubbock, Denver City, ODonnell, Whiteface, Slaton, Meadow, Sundown, Wolfforth, Brownfield, Levelland, Lake Alan Henry, Silverton, Crosbyton, Floydada, New Home, Happy, and Wellman 208 AM CST Fri Jan 17 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of northwest and the Panhandle of Texas. * WHEN...From 11 AM this morning to 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Areas of blowing dust are possible as well, which may lead to periods of reduced visibility at times. && $$ 10
618 WWUS74 KLUB 172006 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 206 PM CST Fri Jan 17 2025 TXZ022>024-027>030-033>036-180000- /O.UPG.KLUB.WI.Y.0002.000000T0000Z-250118T0000Z/ /O.NEW.KLUB.HW.W.0001.250117T2006Z-250118T0000Z/ Castro-Swisher-Briscoe-Bailey-Lamb-Hale-Floyd-Cochran-Hockley- Lubbock-Crosby- Including the cities of Hale Center, Tulia, Dimmitt, Floydada, Morton, Levelland, Sundown, Wolfforth, Hart, Quitaque, Crosbyton, Whiteface, Plainview, Ralls, Littlefield, Olton, Silverton, Amherst, Slaton, Lubbock, Happy, Lockney, and Muleshoe 206 PM CST Fri Jan 17 2025 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph. * WHERE...Portions of northwest and the Panhandle of Texas. * WHEN...Until 6 PM CST this evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ TXZ025-031-037-180000- /O.EXA.KLUB.WI.Y.0002.000000T0000Z-250118T0000Z/ Hall-Motley-Dickens- Including the cities of Dickens, Spur, Memphis, Turkey, Roaring Springs, and Matador 206 PM CST Fri Jan 17 2025 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Dickens, Motley, and Hall Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ TXZ021-039>042-180000- /O.CON.KLUB.WI.Y.0002.000000T0000Z-250118T0000Z/ Parmer-Yoakum-Terry-Lynn-Garza- Including the cities of Tahoka, Brownfield, Farwell, Wellman, Post, Lake Alan Henry, Plains, ODonnell, New Home, Meadow, Friona, Denver City, and Bovina 206 PM CST Fri Jan 17 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Garza, Lynn, Terry, Yoakum, and Parmer Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 07
396 WWUS74 KLUB 172353 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 553 PM CST Fri Jan 17 2025 TXZ022>024-027>030-033>036-180100- /O.EXP.KLUB.HW.W.0001.000000T0000Z-250118T0000Z/ Castro-Swisher-Briscoe-Bailey-Lamb-Hale-Floyd-Cochran-Hockley- Lubbock-Crosby- Including the cities of Wolfforth, Morton, Quitaque, Amherst, Hale Center, Lockney, Ralls, Lubbock, Whiteface, Dimmitt, Sundown, Littlefield, Muleshoe, Slaton, Hart, Levelland, Tulia, Crosbyton, Silverton, Floydada, Plainview, Olton, and Happy 553 PM CST Fri Jan 17 2025 ...HIGH WIND WARNING WILL EXPIRE AT 6 PM CST THIS EVENING... $$ TXZ025-031-037-180100- /O.CAN.KLUB.WI.Y.0002.000000T0000Z-250118T0000Z/ Hall-Motley-Dickens- Including the cities of Dickens, Turkey, Roaring Springs, Spur, Matador, and Memphis 553 PM CST Fri Jan 17 2025 ...WIND ADVISORY IS CANCELLED... The threat has ended. $$ TXZ021-039>042-180100- /O.EXP.KLUB.WI.Y.0002.000000T0000Z-250118T0000Z/ Parmer-Yoakum-Terry-Lynn-Garza- Including the cities of Farwell, Plains, Wellman, Meadow, Brownfield, Tahoka, Denver City, New Home, Post, Bovina, Lake Alan Henry, ODonnell, and Friona 553 PM CST Fri Jan 17 2025 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... $$ 26
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Jan 16, 11:39 AM CST, 2 hours earlier. Its key messages:
- Updated at 1138 AM CST Thu Jan 16 2025
- Warming trend will continue through Friday with breezy conditions developing on Friday afternoon.
- Arctic cold front arrives on Friday evening with very cold temperatures expected this weekend into early next week.
- Low chances for light snow are forecast across portions of the Caprock and Rolling Plains this weekend.
Area forecast discussion, Jan 16, 11:39 AM CST, 2 hours before
Area Forecast Discussion National Weather Service Lubbock TX 1139 AM CST Thu Jan 16 2025 ...New AVIATION... .KEY MESSAGES... Updated at 1138 AM CST Thu Jan 16 2025 - Warming trend will continue through Friday with breezy conditions developing on Friday afternoon. - Arctic cold front arrives on Friday evening with very cold temperatures expected this weekend into early next week. - Low chances for light snow are forecast across portions of the Caprock and Rolling Plains this weekend. && .SHORT TERM... (Today and tonight) Issued at 253 AM CST Thu Jan 16 2025 Winds aloft overnight transitioned from NW to W courtesy of upper ridging arriving from the west. Following a round of morning cirrus along a weak branch of the subtropical jet, these clouds will scatter out through the day as the ridge overspreads our area downstream of an upper low off the SOCAL coast. The surface pattern remains uneventful as a high shifts from the South Plains into the Hill Country by noon allowing SW breezes to nudge highs into the 50s and 60s with a few upper 40s confined to the remaining snow cover in far NW Parmer County. These SW winds stick with us tonight leading to milder lows under another uptick in high clouds. && .LONG TERM... (Friday through Wednesday) Issued at 253 AM CST Thu Jan 16 2025 A strong cold front is still on par for Friday evening. Models continue to gradually have a quicker FROPA and have the front through the FA before midnight tomorrow night. We are still looking at very cold temperatures behind the front with temperatures, at best, topping out in the mid 30s to mid 40s Saturday which will likely happen earlier in the day. Highs will then only reach into the mid/upper 20s across most of the FA Sunday and Monday. There are still some signals for light snow late Saturday/early Sunday. The GFS then breaks from consistency and model agreement Sunday afternoon by veering surface winds to the south and starting a slow warming trend. The ECMWF is continuing with the recent trend of having easterly surface winds across the FA Sunday into late Tuesday morning. This will keep temps on the cold side as well as increase available moisture. This moisture, according to the ECMWF, comes in to use by Monday afternoon as an embedded upper shortwave trough moves into the region and develops light snow area wide. The forecast will continue to trend with the ECMWF as it has been much more consistent and stable with the overall pattern. Any snowfall, at this time, still appears to be on the light side for the most part. Some areas along the edge of the Caprock could see slightly enhanced snowfall given the upsloping nature of the surface winds. By mid week, models continue with their disagreements in the overall pattern. The ECMWF does veer surface winds to the south to southwest by late Tuesday as the surface high moves well to our southeast and lee surface troughing develops. An embedded upper shortwave then moves southward from southwestern Canada and amplifies as it moves over the Central Rockies Thursday morning. This will bring another cold front into the region and will help limit any warming. The GFS brings a front southward early Thursday as well, but is triggered by a closed upper low-turned open wave that moves eastward across the Desert Southwest that eventually phases with the main upper flow. && .AVIATION... (18Z TAFS) Issued at 1138 AM CST Thu Jan 16 2025 Light southwest winds will continue through this evening before turning westerly and increasing overnight into Friday afternoon. Gusts to 30 kts are possible at the end of the current TAF period. VFR will persist. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...93 LONG TERM....51 AVIATION...19
Hazardous weather outlook, Jan 16, 3:02 AM CST, 10 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 302 AM CST Thu Jan 16 2025 TXZ021>044-170915- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 302 AM CST Thu Jan 16 2025 This Hazardous Weather Outlook is for the South Plains, Rolling Plains, and the far Southern Texas Panhandle. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Windy conditions are expected to develop on the Caprock Friday. Gusts up to 45 mph and patchy blowing dust will be possible. An Arctic cold front will push through the region on Friday evening bringing very cold temperatures this weekend into early next week. Low snow chances will follow the passage of this front for portions of the Caprock and Rolling Plains on Saturday night and into early next week.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.